Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have Lupus, Blood pressure and ADHD. Suggested to switch to Dilaudid from oxycodone. Suggest

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I have Lupus. Renauds, Fibermylgia, Neuropathy, High Blood Pressure, Anxiety, ADHD, 2 hearniated discs, a bulging disc, foot drop, ankle pain, an amputated finger and chronic pain. I was taking oxycodone 30mg for two years since I was diagnosed with all of these problems. It is very, very difficult to get oxycodone due to drug abuse in Florida. My doctor and I decided I shoud switch to Dilaudid 4mg because it is a little easier to obtain. It is not managing my pain. I think I need to be taking 8mg of dilaudid. What is the equivalence is the approximate mg equivalence from oxycodone to Dilaudid? 4 mg is not strong enough for me. Please advise.... I need medical advice and info. Thank you, XXXXX
Posted Mon, 25 Nov 2013 in General Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Around 6 to 11.25 mg of Dilaudid is equivalent. Detailed Answer: Hi XXXXXXX Welcome to Healthcare Magic! You have rightly perceived that your current dose of Dilaudid (Hydromorphone) is not equivalent to the 30 mg of oxycodone that you had been taking. There are different opioid conversion charts available. The dose of oral Dilaudid that is considered equivalent to 30 mgs oral oxycodone varies from around 6 mg to 11.25 mg as per the formula used. Since the new drug is always started in a dose around 30% lower than the equivalent for safety issues and to allow for incomplete crosstolerance, it is possible that your doctor deliberately started you on a low dose and is already planning to increase your dose of Dilaudid gradually. So please inform him that you are still in pain and I am sure he will have no qualms in increasing your dose of Dilaudid. I think 8 mg per day would suffice for you. Hope this helps you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor